I have got purple spots on my tongue, which gets highly irritated when I eat spicy food. It is there for the past seven months and has increased in size. I have vitamin B complex supplements for the past three months.
Welcome to icliniq.com.
I went through your query and the attached image (attachment removed to protect patient identity). I am very sorry for the discomfort.
As a Specialist, I am here to help you.
Lesions on the tongue are sometimes widespread, and sometimes they need serious attention.
Kindly answer these queries.
- Are the patterns remain unchanged or random?
- Are you sure you have not seen such patterns before seven months?
- Kindly let me know if there is any history of chronic medication.
- Do you feel these burning sensations throughout these seven months?
I suspect geographic tongue with associated candidiasis.
Nothing to worry about; I am here to help in every possible way.
Kindly reply to the questions asked, and I will assist immediately and lead you through the management needed and prescribe necessary medication that will ease your discomfort.
The exact cause is unknown; several factors such as emotional stress, psychological aspect, habits, and allergies might trigger.
Nothing to worry; it is harmless and will not affect your health. But it is needed to be managed.
I will be waiting for your reply. I will assist once I receive your answer.
The exact cause is unknown; several factors such as emotional stress, psychological factors, habits, and allergies might trigger this.Investigations to be done:
Kindly reply to asked queries to confirm the diagnosis.Probable diagnosis:
Thank you, doctor, for your reply.
No, I never observed it earlier, I am sure. It has not changed its location but has increased very much area wise.
There is no history of chronic medication.
Yes, the burning sensation has been persistent since the day it first appeared. It gets irritated only after eating oily, spicy, or hot food, but it is fine after some time. I thought it is a geographic tongue, but not all the symptoms match it like there is no raised boundary.
Welcome back to icliniq.com.
Upon receiving your reply, I confirm that it is a geographic tongue with associated candidiasis.
The geographic tongue needs no treatment; it is like small circular patches over the tongue.
The exact cause is unknown; several factors such as emotional stress, psychological factors, habits, and allergies might trigger this.
But the burning sensation is due to candidiasis. It is a fungal infection and results in a whitish appearance over the tongue.
- Apply Candid mouth paint over the tongue after cleaning with a cotton ball.
- ClenoRush troche (Clotrimazole) 10 mg chewable tablets one tablet once daily for five days.
- Kenacort (Triamcinolone) ointment over the tongue.
- Betadine (Povidone-iodine 2%) mouthwash, gargle in lukewarm water two to three times a day.
- Tongue scraping habit whenever you brush.
- Brush twice daily.
Start the medications immediately.
I hope it was helpful. These medications will help to ease your discomfort.
Nothing to worry about in any kind, and I am here to help in every possible way.
Let me know if any further query. Do come for a follow-up after a week.
Geographic tongue associated with Candidiasis.Treatment plan:
Medications given .Preventive measures:
Avoid spicy food for now.
Tongue scraping habit regularly.
Was this answer helpful?|
You can have a Canestan thrush pessary (Clotrimazole) per vaginal at bedtime for two to three alternate nights ... Read fullWhat can cause strange smell and yellowish orange tongue?
.. mean to say you have funny smell? You have decreased smell or increased smell or altogether a different smell? Decreased or increased smell is due to diseases of nose and anterior skull base, but different smell is usually psychological. You had s... Read fullOral Candidiasis - Clinical Presentation, Causes, Treatment, and Prevention
.. infection known as oral candidiasis. It is the most common opportunistic infection of the oral cavity .. ... Read full
Ask your health query to a doctor online?Ask an ENT Otolaryngologist Now